Alert archive / Montana / Flash Flood Warnings in 2011
Flash Flood Warning 1, NWS Great Falls, MT
NWS Great Falls, MT issued this flash flood warning at Apr 22, 2011, 10:52 AM MDT for Blaine County, Montana. It was in force for 54 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2011, 10:52 AM MDT (16:52 UTC)
- Expired
- Apr 24, 2011, 5:15 PM MDT
- In force
- 54 hr
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
- Flood severity
- Unknown
County Blaine County, MT
The radar
The Glasgow radar (KGGW), 171 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 4.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1418 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
919 WGUS55 KTFX 221652 FFWTFX MTC005-221730- /O.NEW.KTFX.FF.W.0001.110422T1652Z-110422T1730Z/ /00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 1052 AM MDT FRI APR 22 2011 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * FLASH FLOOD WARNING FOR FIFTEEN MILE CREEK IN BLAINE COUNTY. * UNTIL 1130 AM MDT SATURDAY. * AT 1033 AM MDT...THE FAILURE OF LYBECK RESERVOIR AND BR-12 RESERVOIR WAS REPORTED BY THE DAM OPERATOR. FLOOD WATERS ARE MOVING DOWN FIFTEEN MILE CREEK. AT THE CURRENT RATE OF FLOW...FLOODWATERS WILL REACH THE TOWN OF ZORICH BETWEEN 11 PM MDT TONIGHT AND 1 AM MDT SATURDAY MORNING. HOWEVER...IF THE WATER COMING FROM THE BREECHED RESERVOIRS INCREASES...FLOODWATERS MAY REACH ZORICH EARLY THIS EVENING. PERSONS ALONG FIFTEEN MILE CREEK AND LOCATIONS DOWNSTREAM SHOULD BE AWARE OF RAPIDLY RISING WATER LEVELS AND TO MOVE TO HIGHER GROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE... ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. && LAT...LON 4866 10875 4855 10878 4849 10903 4866 10900 $$ 08
8 follow-up statements
617 WGUS55 KTFX 221708 FFWTFX MTC005-222330- /O.EXT.KTFX.FF.W.0001.000000T0000Z-110422T2330Z/ /00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 1108 AM MDT FRI APR 22 2011 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * FLASH FLOOD WARNING FOR FIFTEEN MILE CREEK IN BLAINE COUNTY. * UNTIL 1130 AM MDT SATURDAY. * AT 1033 AM MDT...THE FAILURE OF LYBECK RESERVOIR AND BR-12 RESERVOIR WAS REPORTED BY THE DAM OPERATOR. FLOOD WATERS ARE MOVING DOWN FIFTEEN MILE CREEK. AT THE CURRENT RATE OF FLOW...FLOODWATERS WILL REACH THE TOWN OF ZURICH BETWEEN 11 PM MDT TONIGHT AND 1 AM MDT SATURDAY MORNING. HOWEVER...IF THE WATER COMING FROM THE BREACHED RESERVOIRS INCREASES...FLOODWATERS MAY REACH ZURICH EARLY THIS EVENING. PERSONS ALONG FIFTEEN MILE CREEK AND LOCATIONS DOWNSTREAM SHOULD BE AWARE OF RAPIDLY RISING WATER LEVELS AND TO MOVE TO HIGHER GROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. && LAT...LON 4866 10875 4855 10878 4849 10903 4866 10900 $$
522 WGUS75 KTFX 221814 FFSTFX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 1214 PM MDT FRI APR 22 2011 MTC005-222330- /O.CON.KTFX.FF.W.0001.000000T0000Z-110422T2330Z/ /00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BLAINE MT- 1214 PM MDT FRI APR 22 2011 ...A FLASH FLOOD WARNING FOR FIFTEEN MILE CREEK IN BLAINE COUNTY REMAINS IN EFFECT UNTIL 1130 AM MDT SATURDAY FOR CENTRAL BLAINE COUNTY... * AT 1033 AM MDT...THE BREACH OF LYBECK RESERVOIR AND BR-12 RESERVOIR WAS REPORTED BY THE DAM OPERATOR. FLOOD WATERS ARE MOVING DOWN FIFTEEN MILE CREEK. AT THE CURRENT RATE OF FLOW...FLOODWATERS WILL REACH ZURICH PARK AND NEAR HIGHWAY 2 BETWEEN 11 PM MDT TONIGHT AND 1 AM MDT SATURDAY MORNING. CURRENT INFORMATION INDICATES THAT THE TOWN OF ZURICH WILL NOT BE AFFECTED. IF THE WATER COMING FROM THE BREACHED RESERVOIRS INCREASES...FLOODWATERS MAY REACH NORTHEAST OF ZURICH EARLY THIS EVENING. PERSONS ALONG FIFTEEN MILE CREEK AND LOCATIONS DOWNSTREAM SHOULD BE AWARE OF RAPIDLY RISING WATER LEVELS AND TO MOVE TO HIGHER GROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE... ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 4866 10875 4855 10878 4849 10903 4866 10900 $$
119 WGUS55 KTFX 222319 FFWTFX MTC005-242330- /O.EXT.KTFX.FF.W.0001.000000T0000Z-110424T2330Z/ /00000.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 519 PM MDT FRI APR 22 2011 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS EXTENDED THE * FLASH FLOOD WARNING FOR FIFTEEN MILE CREEK IN BLAINE COUNTY... * UNTIL 530 PM MDT SUNDAY * AT 1033 AM MDT FRIDAY...THE BREACH OF LYBECK RESERVOIR AND BR-12 RESERVOIR WAS REPORTED BY THE DAM OPERATOR. FLOOD WATERS ARE MOVING DOWN FIFTEEN MILE CREEK. AT THE CURRENT RATE OF FLOW...FLOODWATERS WILL REACH ZURICH PARK AND NEAR HIGHWAY 2 BETWEEN 11 PM MDT TONIGHT AND 1 AM MDT SATURDAY MORNING. CURRENT INFORMATION INDICATES THAT THE TOWN OF ZURICH WILL NOT BE AFFECTED. IF THE WATER COMING FROM THE BREACHED RESERVOIRS INCREASES...FLOODWATERS MAY REACH NORTHEAST OF ZURICH EARLY THIS EVENING. PERSONS ALONG FIFTEEN MILE CREEK AND LOCATIONS DOWNSTREAM SHOULD BE AWARE OF RAPIDLY RISING WATER LEVELS AND TO MOVE TO HIGHER GROUND.AT 517 PM MDT...EXCESSIVE RAIN CAUSING FLASH FLOODING WAS OCCURRING OVER THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE... ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. && LAT...LON 4866 10875 4855 10878 4849 10903 4866 10900 $$
630 WGUS55 KTFX 222329 CCA FFWTFX MTC005-242330- /O.COR.KTFX.FF.W.0001.000000T0000Z-110424T2330Z/ /00000.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING...CORRECTED NATIONAL WEATHER SERVICE GREAT FALLS MT 519 PM MDT FRI APR 22 2011 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS EXTENDED THE * FLASH FLOOD WARNING FOR FIFTEEN MILE CREEK IN BLAINE COUNTY... * UNTIL 530 PM MDT SUNDAY * AT 1033 AM MDT FRIDAY...THE BREACH OF LYBECK RESERVOIR AND BR-12 RESERVOIR WAS REPORTED BY THE DAM OPERATOR. FLOOD WATERS ARE MOVING DOWN FIFTEEN MILE CREEK. AT THE CURRENT RATE OF FLOW...FLOODWATERS WILL REACH ZURICH PARK AND NEAR HIGHWAY 2 BETWEEN 11 PM MDT TONIGHT AND 1 AM MDT SATURDAY MORNING. CURRENT INFORMATION INDICATES THAT THE TOWN OF ZURICH WILL NOT BE AFFECTED. IF THE WATER COMING FROM THE BREACHED RESERVOIRS INCREASES...FLOODWATERS MAY REACH NORTHEAST OF ZURICH EARLY THIS EVENING. PERSONS ALONG FIFTEEN MILE CREEK AND LOCATIONS DOWNSTREAM SHOULD BE AWARE OF RAPIDLY RISING WATER LEVELS AND TO MOVE TO HIGHER GROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE... ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. && LAT...LON 4866 10875 4855 10878 4849 10903 4866 10900 $$
653 WGUS75 KTFX 231150 FFSTFX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 550 AM MDT SAT APR 23 2011 MTC005-242330- /O.CON.KTFX.FF.W.0001.000000T0000Z-110424T2330Z/ /00000.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BLAINE MT- 550 AM MDT SAT APR 23 2011 ...A FLASH FLOOD WARNING FOR FIFTEEN MILE CREEK IN BLAINE COUNTY REMAINS IN EFFECT UNTIL 530 PM MDT SUNDAY... FLOOD WATERS FROM THE BREACH OF LYBECK RESERVOIR AND BR-12 RESERVOIR CONTINUE TO MOVE DOWN FIFTEEN MILE CREEK. CURRENT INFORMATION INDICATES THAT THE TOWN OF ZURICH WILL NOT BE AFFECTED. HOWEVER... PERSONS ALONG FIFTEEN MILE CREEK AND LOCATIONS DOWNSTREAM SHOULD BE AWARE OF RAPIDLY RISING WATER LEVELS AND BE PREPARED TO MOVE TO HIGHER GROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE... ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. && LAT...LON 4866 10875 4855 10878 4849 10903 4866 10900 $$ MPJ
552 WGUS75 KTFX 240229 FFSTFX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 829 PM MDT SAT APR 23 2011 MTC005-242330- /O.CON.KTFX.FF.W.0001.000000T0000Z-110424T2330Z/ /00000.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BLAINE MT- 829 PM MDT SAT APR 23 2011 ...A FLASH FLOOD WARNING FOR EXCESSIVE RAIN REMAINS IN EFFECT UNTIL 530 PM MDT SUNDAY FOR CENTRAL BLAINE COUNTY... FLOOD WATERS FROM THE BREACH OF LYBECK RESERVOIR AND BR-12 RESERVOIR CONTINUE TO MOVE DOWN FIFTEEN MILE CREEK. CURRENT INFORMATION INDICATES THAT THE TOWN OF ZURICH WILL NOT BE AFFECTED. HOWEVER... PERSONS ALONG FIFTEEN MILE CREEK AND LOCATIONS DOWNSTREAM SHOULD BE AWARE OF RAPIDLY RISING WATER LEVELS AND BE PREPARED TO MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE... ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 4866 10875 4855 10878 4849 10903 4866 10900 $$
993 WGUS75 KTFX 240304 FFSTFX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 904 PM MDT SAT APR 23 2011 MTC005-242330- /O.CON.KTFX.FF.W.0001.000000T0000Z-110424T2330Z/ /00000.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BLAINE MT- 904 PM MDT SAT APR 23 2011 ...A FLASH FLOOD WARNING FOR FIFTEEN MILE CREEK IN BLAINE COUNTY REMAINS IN EFFECT UNTIL 530 PM MDT SUNDAY... FLOOD WATERS FROM THE BREACH OF LYBECK RESERVOIR AND BR-12 RESERVOIR CONTINUE TO MOVE DOWN FIFTEEN MILE CREEK. CURRENT INFORMATION INDICATES THAT THE TOWN OF ZURICH WILL NOT BE AFFECTED. HOWEVER... PERSONS ALONG FIFTEEN MILE CREEK AND LOCATIONS DOWNSTREAM SHOULD BE AWARE OF RAPIDLY RISING WATER LEVELS AND BE PREPARED TO MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE... ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 4866 10875 4855 10878 4849 10903 4866 10900 $$
146 WGUS75 KTFX 242315 FFSTFX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 515 PM MDT SUN APR 24 2011 MTC005-242319- /O.CAN.KTFX.FF.W.0001.000000T0000Z-110424T2330Z/ /00000.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BLAINE MT- 515 PM MDT SUN APR 24 2011 ...THE FLASH FLOOD WARNING FOR FIFTEEN MILE CREEK IN BLAINE COUNTY HAS BEEN CANCELLED... PEAK INFLOWS INTO BR-12 HAVE PASSED AND OUTFLOWS ARE DROPPING...THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 4866 10875 4855 10878 4849 10903 4866 10900 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this flash flood warning went out at Apr 22, 9:59 AM MDT, 53 minutes earlier.
Area forecast discussion, Apr 22, 9:59 AM MDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 959 AM MDT FRI APR 22 2011 .UPDATE... BANDS OF MODERATE TO HEAVY SNOW CONTINUE TO MOVE SOUTH THROUGH CENTRAL MONTANA WITH ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES POSSIBLE FROM NORTHERN LEWIS AND CLARK COUNTY EAST THROUGH CASCADE...JUDITH BASIN AND FERGUS COUNTIES. VISIBILITIES WILL LOWER TO LESS THAN ONE QUARTER OF A MILE WITH HAZARDOUS ROAD CONDITIONS. ONCE THIS AREA OF SNOW EXITS BY MIDDAY...DRIER CONDITIONS WILL FOLLOW AND ANY PEAKS OF SUNSHINE WILL HELP RAISE TEMPS TO AROUND 40 AND LOWER 40S THIS AFTERNOON. REMAINDER OF THE FORECAST IS ON TRACK. MLS && .AVIATION... UPDATED 1120Z. WIDESPREAD SNOW WITH IFR/LIFR CONDITIONS AND MOUNTAIN OBSCURATION WILL SLOWLY DECREASE DURING THE MORNING HOURS TO AREAS OF MVFR/IFR CONDITIONS THIS AFTERNOON. VFR CONDITIONS WILL PREVAIL ACROSS SOUTHWEST MONTANA TODAY WITH AREAS OF MVFR IN SNOW SHOWERS THIS AFTERNOON. AFTER 00Z SATURDAY...VFR CONDITIONS WILL PREVAIL WITH SOME MVFR/IFR CONDITIONS IN AREAS OF FOG AFTER 09Z. WILLIAMSON DC && .PREV DISCUSSION... /ISSUED 520 AM MDT FRI APR 22 2011/ TODAY THROUGH SUNDAY...AN UPPER LEVEL TROUGH AND ASSOCIATED SURFACE LOW PRESSURE SYSTEM WILL CONTINUE TO AFFECT PORTIONS OF THE FORECAST AREA TODAY. BULK OF PRECIPITATION HAS MOVED OUT OF SOUTHWEST MONTANA FOR NOW...WITH ANOTHER WAVE EXPECTED TO BRING SCATTERED TO NUMEROUS SHOWERS TO THE SOUTHWEST BY AFTERNOON. FEEL CONFIDENT THAT WIDESPREAD ACCUMULATING SNOWS HAVE ENDED IN THIS REGION SO HAVE DROPPED WINTER WEATHER HIGHLIGHTS IN THE SOUTH. BULK OF PRECIPITATION IS NOW AFFECTING CENTRAL MONTANA WITH MODELS KEEPING WIDESPREAD PRECIPITATION IN THIS REGION FOR MUCH OF THE DAY. LOW LEVEL UPSLOPE FLOW AND PRECIPITATION HAVE MANAGED TO COOL THE AIRMASS WITH MODERATE TO HEAVY SNOW AND GUSTY WINDS CREATING TREACHEROUS CONDITIONS. EARLIER TONIGHT I EXPANDED THE WARNING TO ALL ELEVATIONS IN JUDITH BASIN COUNTY AND FOR ELEVATIONS ABOVE 3500 FEET IN CASCADE AND FERGUS COUNTIES. HAVE ALSO EXPANDED THE WINTER WEATHER ADVISORY TO ELEVATIONS BELOW 3500 FEET IN CASCADE AND FERGUS AND FOR ALL ELEVATIONS ACROSS A BROAD SWATH OF NORTH CENTRAL MONTANA. AT THIS TIME TEMPERATURES REMAIN RATHER WARM IN HILL AND BLAINE COUNTIES SO EXPECT A MIX OF RAIN AND SNOW IN THIS AREA. THE UPPER TROUGH WEAKENS RAPIDLY AND MOVES EAST OVERNIGHT WITH PRECIPITATION RAPIDLY DIMINISHING ACROSS THE FORECAST AREA FRIDAY NIGHT. FOR SATURDAY THROUGH SUNDAY A SHORTWAVE RIDGE IS EXPECTED TO MOVE ACROSS THE REGION FOR MOSTLY CLEAR TO PARTLY CLOUDY SKIES AND A WARM UP BACK TOWARD SEASONABLE TEMPERATURES. THE NEXT SHORTWAVE SYSTEM IS EXPECTED TO APPROACH WESTERN MONTANA LATE SUNDAY AFTERNOON WITH SCATTERED SHOWERS MOVING OVER THE CONTINENTAL DIVIDE AND ACROSS SOUTHWEST MONTANA LATE IN THE DAY. MPJ SUNDAY NIGHT THROUGH FRIDAY...MODELS CONTINUE TO SHOW A RATHER COOL AND UNSETTLED WEATHER PATTERN THROUGH THE PERIOD. HOWEVER...DOWN SLOPE WINDS ACROSS THE ROCKY MOUNTAIN FRONT AND SOME OF THE SOUTHWEST VALLEYS...WILL RESULT IN MOSTLY DRY CONDITIONS...ESPECIALLY ON MONDAY...WEDNESDAY AND THURSDAY. THERE WILL BE A BROAD LONG WAVE TROUGH OVER THE PACIFIC NORTHWEST AND MONTANA THROUGH THE PERIOD. TEMPERATURES WILL BE A LITTLE COOLER THAN SEASONAL AVERAGE BETWEEN MONDAY AND WEDNESDAY WITH COOLER TEMPERATURES THURSDAY AND FRIDAY. THE SOUTHWEST WILL SEE MORE PRECIPITATION DURING THE PERIOD WITH THE BEST CHANCE OF SHOWERS ACROSS NORTH CENTRAL MONTANA MONDAY NIGHT AND TUESDAY. WILLIAMSON DC && .PRELIMINARY POINT TEMPS/POPS... GTF 40 27 51 30 / 100 20 10 10 CTB 40 27 51 30 / 70 10 10 10 HLN 44 26 53 30 / 60 20 10 10 BZN 40 20 51 25 / 50 30 10 10 WEY 30 8 36 15 / 60 20 10 0 DLN 40 20 46 25 / 40 10 10 10 HVR 46 31 56 32 / 80 10 10 10 LWT 39 23 43 24 / 100 30 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 PM MDT THIS EVENING CHOUTEAU... EASTERN GLACIER...EASTERN PONDERA...EASTERN TETON...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. WINTER STORM WARNING UNTIL 6 PM MDT THIS EVENING JUDITH BASIN... MEAGHER. WINTER WEATHER ADVISORY UNTIL 6 PM MDT THIS EVENING FOR ELEVATIONS BELOW 3500 FEET FOR CASCADE...FERGUS. WINTER STORM WARNING UNTIL 6 PM MDT THIS EVENING FOR ELEVATIONS ABOVE 3500 FEET FOR CASCADE...FERGUS. A SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR JUDITH BASIN AND FERGUS COUNTIES UNTIL FURTHER NOTICE. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Apr 22, 4:10 AM MDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 410 AM MDT FRI APR 22 2011 MTZ050-054-231200- JUDITH BASIN-MEAGHER- 410 AM MDT FRI APR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING REMAINS IN EFFECT THROUGH 6 PM MDT. WIDESPREAD SNOW WITH AREAS OF HEAVY SNOW WILL CONTINUE THROUGH THE MORNING BEFORE DIMINISHING DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED FOR THIS MORNING. REPORTS OF SNOWFALL...ICE ACCUMULATION OR SIGNIFICANT RESTRICTIONS TO VISIBILITY WOULD BE GREATLY APPRECIATED. MTZ012-051-231200- CASCADE-FERGUS- 410 AM MDT FRI APR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING FOR ELEVATIONS ABOVE 3500 FEET AND A WINTER WEATHER ADVISORY FOR ELEVATIONS BELOW 3500 FEET REMAIN IN EFFECT THROUGH 6 PM MDT. WIDESPREAD SNOW WITH AREAS OF HEAVY SNOW WILL CONTINUE THROUGH THE MORNING BEFORE DIMINISHING DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED FOR THIS MORNING. REPORTS OF SNOWFALL...ICE ACCUMULATION OR SIGNIFICANT RESTRICTIONS TO VISIBILITY WOULD BE GREATLY APPRECIATED. MTZ009-010-013-046-048-049-231200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CHOUTEAU- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- 410 AM MDT FRI APR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY REMAINS IN EFFECT THROUGH 6 PM MDT. WIDESPREAD SNOW WILL CONTINUE THROUGH THE MORNING BEFORE DIMINISHING DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED FOR THIS MORNING. REPORTS OF SNOWFALL...ICE ACCUMULATION OR SIGNIFICANT RESTRICTIONS TO VISIBILITY WOULD BE GREATLY APPRECIATED. MTZ008-011-014-015-044-045-047-052-053-055-231200- BEAVERHEAD-HILL-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-BLAINE-JEFFERSON-BROADWATER-GALLATIN- 410 AM MDT FRI APR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 22, 7:23 AM MDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
723 AM MDT FRI APR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY SNOW 10 SE CLANCY 46.35N 111.85W
04/22/2011 M9.0 INCH JEFFERSON MT MESONET
TIZER BASIN SNOTEL MEASURES 24-HOUR SNOWFALL OF 9.0
INCHES. ELEVATION 6880 FEET.
&&
MLSLocal storm report, Apr 22, 7:25 AM MDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
725 AM MDT FRI APR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY SNOW 18 SE GALLATIN GATEWAY 45.40N 110.96W
04/22/2011 M12.0 INCH GALLATIN MT MESONET
SHOWER FALLS SNOTEL MEASURES 12-HOUR SNOWFALL OF 12.0
INCHES. ELEVATION 8100 FEET.
&&
MLSLocal storm report, Apr 22, 8:47 AM MDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
847 AM MDT FRI APR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM HEAVY SNOW SW BELT 47.39N 110.93W
04/22/2011 E12.0 INCH CASCADE MT TRAINED SPOTTER
LOCATION IS TIGER BUTTE ELEVATION 4300 FEET
&&
EMANUELLocal storm report, Apr 22, 9:09 AM MDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
909 AM MDT FRI APR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 AM HEAVY SNOW LEWISTOWN 47.06N 109.43W
04/22/2011 M8.0 INCH FERGUS MT FOREST SERVICE
&&
JNSLocal storm report, Apr 22, 9:54 AM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
954 AM MDT FRI APR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 AM HEAVY SNOW 11 SSE LEWISTOWN 46.92N 109.34W
04/22/2011 M23.6 INCH FERGUS MT CO-OP OBSERVER
OBSERVER REPORTS A LIQUID EQUIVALENT OF 1.16 INCHES.
&&
JNSLocal storm report, Apr 22, 10:14 AM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1014 AM MDT FRI APR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 AM HEAVY SNOW 4 E WINDHAM 47.08N 110.05W
04/22/2011 E12.0 INCH JUDITH BASIN MT TRAINED SPOTTER
SPOTTER REPORTS 1.55 INCHES OF LIQUID EQUIVALENT OF
RAIN AND SNOW SINCE 9 PM YESTERDAY. MANY SNOW DRIFTS
WITH GUSTY WINDS.
&&
JNSThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 10:17 AM MDT | Areal Flood Advisory | TFX | Fergus, Judith Basin | 4 days |
| Apr 22, 10:44 AM MDT | Areal Flood Warning | TFX | Blaine | 23 hr |
Nearby
Flash Flood Warnings in Montana, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.